MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN ENDOPROSTHESIS - 3; NIP

W.L. GORE & ASSOCIATES GORE VIABAHN ENDOPROSTHESIS - 3; NIP
Model Number VBJR062502A
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A review of the manufacturing records indicated the lot met pre-release specifications.The entire device and introducer sheath were returned.The introducer sheath was not evaluated as it is not a gore product.Engineering evaluation conclusion(s) are: partial deployment-partial device expansion and partial deployment-deployment line stuck.Based on the evaluation performed, no manufacturing anomalies were identified to which the event could be definitively attributed.
 
Event or Problem Description
It was reported to gore: on (b)(6) 2020 a patient underwent the treatment of the right superficial femoral artery occlusion using left leg access.A 6 mm x 25 cm gore® viabahn® endoprosthesis (viabahn) was intended to be placed in the femoral artery using a 6fr sheath.Over the v18 wire the physician began to pull the deployment line and 4 cm of the viabahn started to deploy before the physician could no longer pull the deployment line.The physician tried a little more pressure while pulling but the device would not deploy.The physician had to pull the device back to the sheath, however the viabahn would not collapse back into the sheath.Everything except the wire was pulled back through the access site.A new sheath was inserted along with a new 6 mm x 25 cm gore viabahn device and was deployed with no issue.As reported, there were no pre-existing devices at intended treatment site.Manual pressure was held at the access site during the procedure, however the patient was brought back to repair a tear and remove plaque at the access site the next day.The patient tolerated the procedures and is doing well.
 
Additional Manufacturer Narrative
Instructions for use for gore® viabahn® endoprosthesis with heparin bioactive surface warnings section state: do not withdraw the gore® viabahn® endoprosthesis with heparin bioactive surface back into the introducer sheath once the endoprosthesis is fully introduced.Withdrawing the gore® viabahn® endoprosthesis with heparin bioactive surface back into the sheath can cause damage to the endoprosthesis, premature deployment, deployment failure, and / or catheter separation.If removal prior to deployment is necessary, withdraw the gore® viabahn® endoprosthesis with heparin bioactive surface to a position close to but not into the introducer sheath.Both the gore® viabahn® endoprosthesis with heparin bioactive surface and introducer sheath can then be removed in tandem.After removal, do not reuse the gore® viabahn® endoprosthesis with heparin bioactive surface or introducer sheath.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2020, a patient underwent treatment of the right superficial femoral artery occlusion.From contralateral access, a 6 mm x 25 cm gore® viabahn® endoprosthesis (viabahn device) was intended to be advanced through a 6fr sheath over a v18 wire.As reported, there were no pre-existing devices and the intended treatment area was pre-ballooned.The viabahn device was placed and the physician began to pull the deployment line.About 4 cm of the viabahn device expanded when the deployment line became stuck.The physician tried a little more pressure while pulling the deployment line, but the device did not continue to expand.The physician attempted to pull the partially expanded device back into the sheath, but viabahn device did not collapse back into the sheath.The viabahn device and sheath were pulled out, causing a tear at the access site.A new sheath was inserted, and a new 6 mm x 25 cm viabahn device was advanced and deployed with no issues.It was reported that manual pressure was applied to the access site during the procedure.The next day, the access site tear was repaired and plaque was also removed.The patient tolerated the procedure and is doing well.The physician stated he suspected the event was due to deployment line getting wrapped around the catheter during deployment.

Brand Name
GORE VIABAHN ENDOPROSTHESIS - 3
Common Device Name
NIP
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9917200
Report Number2017233-2020-00226
Device Sequence Number16850802
Product Code PFV
UDI-Device Identifier00733132623976
UDI-Public00733132623976
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/29/2022
Device Model NumberVBJR062502A
Device Catalogue NumberVBJR062502A
Device Lot Number21651718
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/02/2020
Supplement Report FDA Received Date07/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR